Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 15, 2013, 3:21 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 15, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2013, 3:21 AM MST (10:21 UTC)
- In effect from
- May 15, 2013, 11:00 AM MST
- Expired
- May 15, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WWUS85 KFGZ 151021 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 AM MST WED MAY 15 2013 AZZ115-116-151830- /O.NEW.KFGZ.FW.W.0005.130515T1800Z-130516T0300Z/ WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 321 AM MST WED MAY 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ELEVATIONS BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * AFFECTED AREA...MOGOLLON RIM BELOW 6500 FEET ELEVATION. * TIMING...FROM 11 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...12 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-109-112>114-140-151830- /O.NEW.KFGZ.FW.W.0005.130515T1800Z-130516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 321 AM MST WED MAY 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY...COCONINO PLATEAU AND THE NORTHEAST PLATEAUS. * TIMING...11 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...9 TO 13 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
715 WWUS85 KFGZ 151621 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 AM MST WED MAY 15 2013 AZZ115-116-160200- /O.CON.KFGZ.FW.W.0005.130515T1800Z-130516T0300Z/ WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 921 AM MST WED MAY 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE UPPER ELEVATIONS OF THE WESTERN AND EASTERN MOGOLLON RIM. THE RED FLAG WARNING REMAINS IN EFFECT FOR THE LOWER ELEVATIONS. * AFFECTED AREA...MOGOLLON RIM AT ALL ELEVATIONS. * TIMING...FROM 11 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-109-112>114-140-160200- /O.CON.KFGZ.FW.W.0005.130515T1800Z-130516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 921 AM MST WED MAY 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY...COCONINO PLATEAU AND THE NORTHEAST PLATEAUS. * TIMING...11 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
288 WWUS85 KFGZ 152052 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 152 PM MST WED MAY 15 2013 AZZ115-116-160300- /O.CON.KFGZ.FW.W.0005.000000T0000Z-130516T0300Z/ WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 152 PM MST WED MAY 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...EASTERN AND WESTERN MOGOLLON RIM. * TIMING...UNTIL 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-109-112>114-140-160300- /O.CON.KFGZ.FW.W.0005.000000T0000Z-130516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 152 PM MST WED MAY 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY...COCONINO PLATEAU AND THE NORTHEAST PLATEAUS.. * TIMING...UNTIL 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
359 WWUS85 KFGZ 160303 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 803 PM MST WED MAY 15 2013 AZZ107-109-112>116-140-160415- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-130516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 803 PM MST WED MAY 15 2013 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WIND SPEEDS HAVE FALLEN BELOW RED FLAG LEVELS...AND RELATIVE HUMIDITIES WILL CONTINUE TO CLIMB OVERNIGHT. AS SUCH...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 14, 8:55 PM MST, 6 hours 26 minutes earlier.
Area forecast discussion, May 14, 8:55 PM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST TUE MAY 14 2013 .SYNOPSIS... ISOLATED SHOWERS WILL PERSIST INTO THE EARLY EVENING HOURS OVER PORTIONS OF APACHE AND NAVAJO COUNTIES. OTHERWISE...EXPECT DRY AND WARM WEATHER ACROSS MOST OF NORTHERN ARIZONA THROUGH FRIDAY. STRENGTHENING SOUTHWEST FLOW ALOFT WILL BRING WINDY AFTERNOON CONDITIONS TO MUCH OF THE AREA THROUGH FRIDAY. ON SATURDAY...A WEATHER DISTURBANCE BRUSHING NORTHERN ARIZONA WILL COOL TEMPERATURES AND BRING A THREAT OF AFTERNOON THUNDERSTORMS ALONG THE ARIZONA/UTAH BORDER. && .DISCUSSION...SLIGHTLY BETTER MOISTURE OVER NAVAJO AND APACHE COUNTIES THIS EVENING ALLOWING FOR THE PERSISTENCE OF SOME ISOLATED SHOWERS OVER THAT AREA...UPDATED FORECAST TO TAKE INTO ACCOUNT CURRENT CONVECTIVE TRENDS AND LOCATION OF THE CONVECTION. A TROUGH OF LOW PRESSURE WILL MOVE JUST TO THE NORTH OF ARIZONA ON WEDNESDAY WHICH WILL HELP INCREASE THE FLOW ALOFT AND AT THE SURFACE PRODUCING WINDY CONDITIONS BY LATE MORNING THROUGH EARLY EVENING. THIS WEATHER SYSTEM COULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A SHORT TIME WEDNESDAY AFTERNOON. && .PREVIOUS DISCUSSION /230 PM MST/... LINGERING MOISTURE WILL PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS OVER THE WHITE MOUNTAIN AREA INTO THE EARLY EVENING HOURS. THESE STORMS WILL BE HIGH BASED AND MOSTLY PRODUCE LIGHTNING AND GUSTY WINDS WITH ONLY A FEW SPRINKLES. OTHERWISE...A DRY WEST TO SOUTHWEST FLOW REGIME WILL SET UP OVER NORTHERN ARIZONA AS A WEAK WEATHER DISTURBANCE APPROACHES FROM THE WEST. FOR WEDNESDAY THROUGH FRIDAY...A PAIR OF WEATHER DISTURBANCES WILL MOVE ACROSS ARIZONA ON WEDNESDAY AND AGAIN ON FRIDAY. THE DISTURBANCE ON WEDNESDAY IS FAIRLY WEAK BUT THE TIMING OF PASSAGE WILL BE PERFECT TO ENHANCE DAYTIME WINDS. AS A RESULT...IT WILL BE DOWNRIGHT WINDY AT MANY LOCATIONS ACROSS NORTHERN ARIZONA ON WEDNESDAY WITH SOUTHWEST WINDS OF 15 TO 25 MPH GUSTING TO 35 MPH. THURSDAY WILL SEE A SLIGHT DECREASE IN WIND SPEEDS BETWEEN SYSTEMS BEFORE AN EVEN STRONGER DISTURBANCE MOVES OVER THE AREA ON FRIDAY. WIND GUSTS ON FRIDAY WILL RANGE FROM 35 TO 45 MPH. NOT MUCH CHANGE IN TEMPERATURES WEDNESDAY AND THURSDAY BUT BY FRIDAY LIKELY TO SEE A 3 TO 6 DEGREE DROP AS COOLER AIR MOVES IN ALOFT. CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP ON WEDNESDAY AND AGAIN ON FRIDAY. IN ANY CASE BE CAREFUL. OVER THE WEEKEND INTO EARLY NEXT WEEK...IT WILL COOL EVEN FURTHER ON SATURDAY RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ON SATURDAY FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE ARIZONA/UTAH BORDER. FOR THE REMAINDER OF THE PERIOD...GUSTY WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WILL BE THE NORM WITH TEMPERATURES CLIMBING TO JUST ABOVE NORMAL. DRY CONDITIONS ARE ANTICIPATED. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT SCT-BKN CU/SC WITH BASES FROM 15-20KFT MSL WITH ISOLATED -SHRA ACROSS NORTHEAST AND EAST CENTRAL ARIZONA UNTIL 07Z. EXPECT CLEARING SKIES OVERNIGHT. SOUTHWEST WINDS WILL INCREASE BETWEEN 17-19Z...BECMG 15-20KT WITH GUSTS AROUND 30-35KT. WINDS DECREASING BETWEEN 01Z-03Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MID LEVEL MOISTURE WILL CONTINUE THE CHANCE FOR HIGH-BASED SHOWERS AND THUNDERSTORMS THIS EVENING. A WEAK TROUGH OF LOW PRESSER WILL BRING DRIER AND BREEZY CONDITIONS TO THE AREA WEDNESDAY AND THURSDAY...ALONG WITH A FEW DEGREES OF COOLING. FRIDAY THROUGH SUNDAY...ANOTHER STRONGER STORM SYSTEM WILL APPROACH THE DISTRICT BY FRIDAY AND SATURDAY. WINDS WILL INCREASE FRIDAY... AND WHEN COMBINED WITH DRY AND WARM CONDITIONS...SOME AREAS MAY APPROACH CRITICAL FIRE WEATHER THRESHOLDS. WINDS WILL REMAIN GUSTY...BUT WILL SHIFT TO THE WEST AND NORTHWEST SATURDAY...ALONG WITH A MODEST COOLING TREND AS THE STORM SYSTEM MOVES EAST OF THE AREA. TEMPERATURES WILL INCREASE AGAIN ON SUNDAY. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........TC/MCCOLLUM AVIATION.......TC/MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.